Alert archive / South Dakota / Red Flag Warnings in 2022

Red Flag Warning 8, NWS Sioux Falls, SD

April 4, 2022Dixon County, Nebraska; 17 counties in South Dakota

NWS Sioux Falls, SD issued this red flag warning at Apr 4, 2022, 3:15 PM CDT for Dixon County, Nebraska; 17 counties in South Dakota. It took effect at Apr 5, 2022, 12:00 PM CDT. It was in force for 9 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 4, 2022, 3:15 PM CDT (20:15 UTC)
In effect from
Apr 5, 2022, 12:00 PM CDT
Expired
Apr 5, 2022, 9:00 PM CDT
In force
9 hr
Issued by
NWS Sioux Falls, SD

Counties Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, McCook County, SD, Miner County, SD, Sanborn County, SD, Turner County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 102 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 12:00 PM CDTNON-TSTM WND GST 451 Wsw Fairfax, SDMESONET STATION EW7290 BUTTE 8NNW.
Apr 5, 12:19 PM CDTNON-TSTM WND GST 511 W Lane, SDMESONET STATION 305 SD RWIS LANE NE CORNER OF JCT US281/SD34.
Apr 5, 12:21 PM CDTNON-TSTM WND GST 5314 W Platte, SDMESONET STATION 154 SD RWIS PLATTE-WINNER BRIDGE.
Apr 5, 12:41 PM CDTNON-TSTM WND GST 453 W Geddes, SDMESONET STATION RLAS2 LAKE ANDES RAWS.
Apr 5, 12:46 PM CDTNON-TSTM WND GST 465 Ese Tyndall, SDMESONET STATION 179 SD RWIS TYNDALL.
Apr 5, 12:49 PM CDTNON-TSTM WND GST 512 Nw Tripp, SDMESONET STATION 26 SD RWIS TRIPP.
Apr 5, 12:50 PM CDTNON-TSTM WND GST 492 Nnw Huron, SDASOS STATION KHON HURON REGIONAL AIRPORT.
Apr 5, 1:30 PM CDTNON-TSTM WND GST 612 Nnw Huron, SDASOS STATION KHON HURON REGIONAL AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2022-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2022-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

197 
WWUS83 KFSD 042015
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
315 PM CDT Mon Apr 4 2022

SDZ050-057-063-050415-
/O.NEW.KFSD.FW.W.0008.220405T1700Z-220406T0200Z/
/O.CON.KFSD.FW.W.0007.000000T0000Z-220405T0200Z/
Gregory-Brule-Charles Mix-
315 PM CDT Mon Apr 4 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTH CENTRAL SOUTH DAKOTA...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR 
GUSTY WINDS AND LOW HUMIDITY FOR SOUTH CENTRAL SOUTH DAKOTA...

The National Weather Service in Sioux Falls has issued a Red Flag
Warning, which is in effect until 9 PM CDT this evening. A Red 
Flag Warning has also been issued from noon to 9 PM CDT Tuesday. 
 
* AFFECTED AREA...In South Dakota...Fire weather zone 050 
  Gregory, fire weather zone 057 Brule, and fire weather zone 
  063 Charles Mix. 

* WIND...For today, southerly sustained winds 20 to 25 mph with 
  gusts to 35 mph. For Tuesday, west to northwesterly sustained 
  winds 20 to 30 mph with gusts 30 to 45 mph. 

* HUMIDITY...Lowest relative humidity of 15 to 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

SDZ052-058-059-064-065-068-050415-
/O.NEW.KFSD.FW.W.0008.220405T1700Z-220406T0200Z/
/O.EXA.KFSD.FW.W.0007.000000T0000Z-220405T0200Z/
Jerauld-Aurora-Davison-Douglas-Hutchinson-Bon Homme-
315 PM CDT Mon Apr 4 2022

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEASTERN SOUTH DAKOTA... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR 
GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEASTERN SOUTH DAKOTA...

The National Weather Service in Sioux Falls has issued a Red Flag
Warning, which is in effect until 9 PM CDT this evening. A Red 
Flag Warning has also been issued from noon to 9 PM CDT Tuesday. 

* AFFECTED AREA...In South Dakota...Fire weather zone 050 
  Gregory, fire weather zone 057 Brule, and fire weather zone 
  063 Charles Mix. 

* WIND...For today, southerly sustained winds 20 to 25 mph with
  gusts to 35 mph. For Tuesday, west to northwesterly sustained 
  winds 20 to 30 mph with gusts 30 to 45 mph. 

* HUMIDITY...Lowest relative humidity of 15 to 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ013-SDZ038-053-054-060-061-066-069-070-050415-
/O.NEW.KFSD.FW.W.0008.220405T1700Z-220406T0200Z/
Dixon-Beadle-Sanborn-Miner-Hanson-McCook-Turner-Yankton-Clay-
315 PM CDT Mon Apr 4 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT TUESDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEASTERN SOUTH DAKOTA...

The National Weather Service in Sioux Falls has issued a Red Flag
Warning, which is in effect from noon to 9 PM CDT Tuesday. 

* AFFECTED AREA...In Nebraska...Fire weather zone 013 Dixon.In 
  South Dakota...Fire weather zone 038 Beadle, Fire weather zone 
  053 Sanborn, Fire weather zone 054 Miner, Fire weather zone 
  060 Hanson, Fire weather zone 061 McCook, Fire weather zone 
  066 Turner, Fire weather zone 069 Yankton, and Fire weather 
  zone 070 Clay. 

* WIND...West to northwesterly sustained winds 20 to 30 mph with
  gusts 30 to 45 mph. 

* HUMIDITY...Lowest relative humidity of 15 to 25 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
207 
WWUS83 KFSD 050253
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
953 PM CDT Mon Apr 4 2022

NEZ013-SDZ038-050-052>054-057>061-063>066-068>070-051100-
/O.CON.KFSD.FW.W.0008.220405T1700Z-220406T0200Z/
Dixon-Beadle-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-
Hanson-McCook-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-
Yankton-Clay-
953 PM CDT Mon Apr 4 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEASTERN SOUTH
DAKOTA...

* AFFECTED AREA...In Nebraska...Fire weather zone 013 Dixon.In 
  South Dakota...Fire weather zone 038 Beadle, Fire weather zone 
  053 Sanborn, Fire weather zone 054 Miner, Fire weather zone 
  060 Hanson, Fire weather zone 061 McCook, Fire weather zone 
  066 Turner, Fire weather zone 069 Yankton, and Fire weather 
  zone 070 Clay. 

* WIND...West to northwesterly sustained winds 20 to 30 mph 
  with gusts 30 to 45 mph. 

* HUMIDITY...Lowest relative humidity of 15 to 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
194 
WWUS83 KFSD 050906
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
406 AM CDT Tue Apr 5 2022

NEZ013-SDZ038-050-052>054-057>061-063>066-068>070-060200-
/O.CON.KFSD.FW.W.0008.220405T1700Z-220406T0200Z/
Dixon-Beadle-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-
Hanson-McCook-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-
Yankton-Clay-
406 AM CDT Tue Apr 5 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTH CENTRAL
SOUTH DAKOTA AND NORTHEASTERN NEBRASKA...

* AFFECTED AREA...In Nebraska...Fire weather zone 013 Dixon.In 
  South Dakota...Fire weather zone 038 Beadle, Fire weather zone 
  053 Sanborn, Fire weather zone 054 Miner, Fire weather zone 
  060 Hanson, Fire weather zone 061 McCook, Fire weather zone 
  066 Turner, Fire weather zone 069 Yankton, and Fire weather 
  zone 070 Clay. 

* WIND...West to northwesterly sustained winds 20 to 30 mph 
  with gusts 30 to 45 mph.

* HUMIDITY...Lowest relative humidity of 15 to 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
820 
WWUS83 KFSD 051547
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
1047 AM CDT Tue Apr 5 2022

NEZ013-SDZ038-050-052>054-057>061-063>066-068>070-060000-
/O.CON.KFSD.FW.W.0008.220405T1700Z-220406T0200Z/
Dixon-Beadle-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-
Hanson-McCook-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-
Yankton-Clay-
1047 AM CDT Tue Apr 5 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTH CENTRAL SOUTH DAKOTA
AND NORTHEASTERN NEBRASKA...

* AFFECTED AREA...In Nebraska...Fire weather zone 013 Dixon.In 
  South Dakota...Fire weather zone 038 Beadle, Fire weather zone 
  053 Sanborn, Fire weather zone 054 Miner, Fire weather zone 
  060 Hanson, Fire weather zone 061 McCook, Fire weather zone 
  066 Turner, Fire weather zone 069 Yankton, and Fire weather 
  zone 070 Clay. 

* WIND...West to northwesterly sustained winds 20 to 30 mph 
  with gusts 30 to 45 mph.

* HUMIDITY...Lowest relative humidity of 15 to 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
287 
WWUS83 KFSD 052025
RFWFSD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sioux Falls SD
325 PM CDT Tue Apr 5 2022


NEZ013-SDZ038-050-052>054-057>061-063>066-068>070-060200-
/O.CON.KFSD.FW.W.0008.000000T0000Z-220406T0200Z/
Dixon-Beadle-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-
Hanson-McCook-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-
Yankton-Clay-
325 PM CDT Tue Apr 5 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTH CENTRAL SOUTH DAKOTA
AND NORTHEASTERN NEBRASKA...

* AFFECTED AREA...In Nebraska...Fire weather zone 013 Dixon.In 
  South Dakota...Fire weather zone 038 Beadle, Fire weather zone 
  053 Sanborn, Fire weather zone 054 Miner, Fire weather zone 
  060 Hanson, Fire weather zone 061 McCook, Fire weather zone 
  066 Turner, Fire weather zone 069 Yankton, and Fire weather 
  zone 070 Clay. 

* WIND...West to northwesterly sustained winds 20 to 30 mph 
  with gusts 30 to 45 mph.

* HUMIDITY...Lowest relative humidity of 15 to 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Apr 4, 11:50 AM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, Apr 4, 11:50 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
1150 AM CDT Mon Apr 4 2022

.SHORT TERM...(Today and Tonight)
Issued at 303 AM CDT Mon Apr 4 2022

KEY MESSAGES:
1. Numerous hazards expected over the upcoming week.
2. Fire danger very high for portions of the area Monday/Tuesday.
3. Deepening upper trough brings precip chances Tuesday-Thursday.
4. Same trough brings risk for high winds Wednesday/Thursday.
5. Dry and much warmer next weekend; more fire danger likely.

THIS MORNING:  Stratus continues to drop southward behind departing
upper trough.  At the surface, high pressure continues to slide east
across South Dakota, and as clouds thin, temperatures quickly drop
into the 20s. Radiational fog development will be possible
through early morning, especially along cloud edges and thinning
area of stratus.

TODAY:  A secondary mid-lvl vorticity maxima will slide east of the
area this morning, with increasing low lvl warm advection commencing
through the morning.  This may allow an area of mid-upr clouds to
float eastward through the day. At the surface, high pressure will
move east of the area by mid-day, and sfc cyclogenesis will begin
over western South Dakota. The intensifying SPG will produce
gusty south to southwest winds through areas west of the James
River this afternoon. Temperatures climb into the upper 50s to
lower 60s, with soundings indicating potential for dew points into
the lower to middle 20s. This combo will create very high to
extreme fire danger risks over portions of the area. See separate
fire weather discussion for further details.

TONIGHT: Energy ejecting out of the Northern Rockies tonight will
push a surface front eastward across the Dakotas after dark. Surface
winds will stay very gusty overnight, with some enhancement over the
higher terrain areas.  The increasing winds and mid-lvl clouds will
keep overnight lows warm, and have increased temperatures in most
areas. After midnight, a band of low-mid lvl moisture along an
advancing warm advection zone will lead to an narrow area of
scattered showers. The rapid eastward advancement of this upper
system eastward will limit moisture return, and also limit the
potential precipitation development. The areas with the greatest
potential for rain will be along and east of I-29 where lift and
moisture convergence are maximized.

.LONG TERM...(Tuesday through Sunday)
Issued at 303 AM CDT Mon Apr 4 2022

TUESDAY:  The aforementioned surface front will quickly race
eastward Tuesday morning, as the upper trough begins to pivot and
deepen over the Dakotas. The greatest concern on Tuesday will be the
rapid spread of deeply mixed airmass over the Plains.  Soundings
indicate potential to mix to nearly 600 mb at times, especially west
of the James River Valley. This depth of mixing will also tap into a
strong layer of winds aloft by Tuesday afternoon, increasing the
potential for 40+ MPH winds. Have generally lowered dew points over
the CWA, which in return increases the fire danger risk.  See
separate discussion for more info. While not in the forecast, I
can't rule out the potential for some very high based convective
showers to develop over central SD by mid-afternoon.

WEDNESDAY-THURSDAY: The wobble of the upper level low will dictate
just how windy, wet, and cold Wednesday and Thursday are in the
region.  Latest guidance continues to hint at the return of
convectively driven showers arriving from the northwest on
Wednesday as a lobe of vorticity rotates through the area. Winds
will also be near advisory levels at times, especially west of
I-29. GFS/ECMWF show the area tapping into a 50 knot wind layer
AOA 800 mb Wednesday afternoon. Some significant increases in wind
speeds were made to the populated guidance during this forecast.
By Thursday, this upper level system will have shifted into the
Great Lakes region, leaving the local area in a prime area for
strong winds and convective snow/rain Thursday. In fact, ECMWF
ensemble suggests that 850mb winds on the western flank of this
upper trough will be at or above the 99th percentile of
climatology. At this point confidence is very high that we'll have
at least wind advisory criteria in a considerable part of the
CWA, with some low end probability of high wind warning criteria
in south central SD. Temperatures remain well below normal, and
may be driven lower by precipitation.

FRIDAY-SUNDAY: A turbulent mid-week will give way to much warmer,
and continued dry conditions for the upcoming weekend. It looks
like we have the potential to shift towards a high amplitude long
wave pattern next weekend and into early next week, with mid-lvl
ridging spreading into the central US for the upcoming weekend.
Temperatures are expected to climb above normal, but winds may
also increase bringing another high fire danger risk by Saturday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1143 AM CDT Mon Apr 4 2022

Winds will begin to increase later this afternoon, starting first
west of the James and eventually into NW IA by this evening. A
predominantly south or southeast direction is expected through
closer to daybreak Tuesday when a front will bring a switch to a
more westerly direction. Flow above the surface overnight will
also be quite strong and during any relative lulls in surface
winds, LLWS can be expected.

Shower chances are possible overnight and Tuesday morning at both
KHON and KFSD although impacts look relatively minor at this time.

&&

.FIRE WEATHER...
Issued at 303 AM CDT Mon Apr 4 2022

The increasing surface pressure gradient will lead to 20+ mph
sustained winds through the western MO river valley Monday
afternoon. Soundings indicate deep mixing up to 700-600 mb this
afternoon, and this should result in relative humidity values in
the 20-30 percent range. Will go ahead and issue a red flag
warning for the far southeastern portions of the CWA. Further
east, despite the lower RH, the strongest winds may not arrive
early enough in the day for a prolonged fire danger risk.

Greater concerns for fire weather arrive on Tuesday behind a
progressive frontal boundary Tuesday morning.  We're anticipating a
deeply mixed airmass to move off the front range and through
Nebraska and South Dakota quickly in the afternoon. Soundings
support extreme mixing, increasing the potential for dew points
into the lower teens in many areas. If we can maximize mixing,
then we should see gusts approaching 40 mph at times. Only a
couple things that could lower fire danger slightly, one of those
being the potential for a light wetting rain Tuesday morning
through central South Dakota. There may also be a low-end
potential for high-based convective showers in the afternoon. All
this said, as we've seen over the past days, even with RH values
of 35-40%, the fuels in the area are well cured and primed for
fire development in strong winds. A fire weather watch may be
needed for Tuesday.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Red Flag Warning until 9 PM CDT this evening for SDZ050-057-063.

MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...Dux
LONG TERM...Dux
AVIATION...Kalin
FIRE WEATHER...Dux
Hazardous weather outlook, Apr 4, 4:55 AM CDT, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
455 AM CDT Mon Apr 4 2022

IAZ001>003-013-014-021-022-MNZ071-072-080-081-089-090-097-098-
SDZ040-056-051000-
Lyon-Osceola-Dickinson-O'Brien-Clay-Cherokee-Buena Vista-Lincoln-
Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-Brookings-Moody-
455 AM CDT Mon Apr 4 2022

This Hazardous Weather Outlook is for portions of northwest Iowa,
southwest Minnesota, and east central South Dakota.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A large storm system will bring the chance for rain and snow to the
region Tuesday through Thursday. Periods of gusty winds are also
expected and winds may gust over 40 mph during portions of
Tuesday, Wednesday, and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

IAZ012-020-031-032-NEZ013-014-SDZ038-039-052>055-058>062-064>071-
051000-
Sioux-Plymouth-Woodbury-Ida-Dixon-Dakota-Beadle-Kingsbury-Jerauld-
Sanborn-Miner-Lake-Aurora-Davison-Hanson-McCook-Minnehaha-Douglas-
Hutchinson-Turner-Lincoln-Bon Homme-Yankton-Clay-Union-
455 AM CDT Mon Apr 4 2022

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, northeast Nebraska, central South Dakota, east
central South Dakota, south central South Dakota, and southeast
South Dakota.

.DAY ONE...Today and Tonight

The wildfire risks will be elevated Monday afternoon due to the
return of breezy afternoon winds and low relative humidity values.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A large storm system will move through the area beginning Tuesday
and leaving the area on Thursday. While this system won't bring a
great deal of precipitation, it will bring several periods of
strong winds and occasional rain or snow showers. Winds may
exceed 40 mph at times Tuesday, Wednesday, and Thursday.

These strong winds will also lead to very high fire danger Tuesday
afternoon and evening. Planned burning should be delayed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SDZ050-057-063-051000-
Gregory-Brule-Charles Mix-
455 AM CDT Mon Apr 4 2022

This Hazardous Weather Outlook is for portions of south central
South Dakota.

.DAY ONE...Today and Tonight

Critical fire danger will be likely Monday afternoon and evening
due to the combination of gusty winds and low humidity.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A large storm system will move through the area beginning Tuesday
and leaving the area on Thursday. While this system won't bring a
great deal of precipitation, it will bring several periods of
strong winds. Winds may exceed 40 mph at times Tuesday,
Wednesday, and Thursday.

These strong winds will also lead to critical fire danger Tuesday
afternoon and evening. Planned burning should be delayed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:20 AM CDTRed Flag WarningFSDAurora, Bon Homme, Brule, Charles Mix, Davison, Douglas and 3 more18 hr

Nearby

Red Flag Warnings in South Dakota, 2022Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.